Is it possible the drug you received really had the wrong label and is something else?
With all the vigors of drug production and alleged emphasis on safety could foreign particles actually be present?
Ever open your prescription bottle and be greeted by a foul smell?
The answer to all of the above is YES.
Pfizer is pulling two drugs saying that labels might have been switched inadvertently. Pfizer reports that bottles of the antidepressant Citalopram, the generic version of Celexa, may have been labeled as Finasteride. Also, bottles of Finasteride, a prostate drug and may be labeled as Citalopram.
Click here to read the Reuters report about the Pfizer recall.
APP Pharmaceuticals pulled five lots of its Irinotecan Hydrochloride Injection, a colorectal cancer treatment, because some vials were found to contain foreign particles.
In a Dear Healthcare Professional Letter, FDA and Genentech say 13 lots of the oral cancer treatment Xeloda have been recalled on reports of a mothball-like odor or taste in certain 120-count bottles. The smell is linked to low levels of two chemicals that aren’t expected to cause a safety risk except in people with sickle cell disease.
Click here to read the Genentech letter regarding Xeloda smell.
Hopefully companies will make sure products are what they say they are and we won’t have further instances like these, or will we. Is blind faith in the manufacturer’s product integrity at further risk?
Click here if you are interested in reading a prior blog entry about a Puerto Rican drug plant that had to close because of errors like those mentioned above: Drug Manufacturer Whistle-Blower Exposes Facility Failures.